de.mpg.escidoc.pubman.appbase.FacesBean
English
 
Help Guide Disclaimer Contact us Login
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  Pathologies of hyperbolic gauges in general relativity and other field theories.

Alcubierre, M., & Masso, J. (1998). Pathologies of hyperbolic gauges in general relativity and other field theories. Physical Review D, 57(8), 4511-4515. doi:10.1103/PhysRevD.57.R4511.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/11858/00-001M-0000-0013-5989-1 Version Permalink: http://hdl.handle.net/11858/00-001M-0000-0013-598A-0
Genre: Journal Article

Files

show Files
hide Files
:
pR4511_1.pdf (Publisher version), 84KB
Description:
-
Visibility:
Public
MIME-Type / Checksum:
application/pdf / [MD5]
Technical Metadata:
Copyright Date:
-
Copyright Info:
eDoc_access: PUBLIC
License:
-

Locators

show

Creators

show
hide
 Creators:
Alcubierre, Miguel1, Author
Masso, Joan1, Author
Affiliations:
1Astrophysical Relativity, AEI-Golm, MPI for Gravitational Physics, Max Planck Society, escidoc:24013              

Content

show
hide
Free keywords: -
 Abstract: We present a mathematical characterization of hyperbolic gauge pathologies in electrodynamics and general relativity. We show analytically how non-linear gauge terms can produce a blow-up of some fields along characteristics. We expect similar phenomena to appear in any other gauge field theory. We also present numerical simulations where such blow-ups develop and show how they can be properly identified by performing a convergence analysis. We stress the importance of these results for the particular case of numerical relativity, where we offer some cures based on the use of non-hyperbolic gauges.

Details

show
hide
Language(s):
 Dates: 1998
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Method: -
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Physical Review D
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: -
Pages: - Volume / Issue: 57 (8) Sequence Number: - Start / End Page: 4511 - 4515 Identifier: ISSN: 1089-4918